MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1111-01
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Arjo was notified of an incident involving a carevo shower lift trolley.It was reported that a patient was turned onto their left side so that the caregiver could position the sling.At that moment, the side support of the carevo opened, and the patient fell.As a result, the patient sustained a broken nose and required sixteen stitches.It was also indicated that several lateral mobilizations had been performed before the fall.The device was subsequently inspected by an arjo technician, who found no malfunction that could have contributed to the event.According to additional information received, the caregiver had closed the side support with one hand while the patient was already positioned in the carevo.In this situation, only the handle located at the foot end can engage properly, making it possible for the patient to accidentally open it with their foot while lying on their side.Furthermore, the patient¿s legs were outside the carevo, and it is likely that she may have touched the handle with her heel.
 
Additional Manufacturer Narrative
Process of analyzing information is ongoing.Additional information will be provided upon investigation conclusion.The device is distributed outside the us and no gudid information exists.Udi: ((b)(4).
 
Additional Manufacturer Narrative
It was reported that the carevo side support opened, causing the patient to fall out of the device onto the face and sustain a nasal fracture.As a result, 16 stitches were required.The carevo device inspection performed by an arjo technician confirmed that the side supports, including their locking and unlocking functions, were working properly.It was indicated that the spring bracket (metal clips that protect the locking handles from rubbing off) was missing.However, this part do not affect the locking of the side supports.According to the information provided by the sales representative and the video simulating the event, the patient was positioned on their side because a sling was about to be placed underneath.Several lateral mobilizations had been performed prior to the fall.The caregiver closed the side support using only one hand while the patient was still positioned on the carevo.During the interview with the customer, it was suggested that this could have resulted in only one handle engaging¿specifically the handle on the leg side¿while the handle on the head side remained unsecured.It was also indicated that the patient¿s leg was positioned outside the side support.This positioning likely allowed the patient to make accidental contact with the locked handle using their heel, causing the side support to open.The carevo is equipped with two side supports to secure the patient.The side support has three positions, presented in the instructions for use (ifu): inner, outer and folded down.Each side support in the carevo has two handles.By using them at the same time, the side support can be folded or unfolded.Based on the review of post-market surveillance data and product knowledge, it seems that the side support opened unintentionally from outside the device (i.E., from the caregiver¿s perspective).The manufacturer investigation showed that the side support may unintentionally open from the outside under a specific sequence of actions.If one handle is accidentally unlocked (in the investigated case: the caregiver closed the side support using only one hand, which most likely resulted in only one handle engaging ¿ the one on the leg side ¿ while the handle on the head side remained unlocked), and if the second handle is then unintentionally activated (in the investigated case: by the patient¿s heel, as the patient¿s leg was positioned outside the side support), the side support may open unexpectedly.However, when the handles are used correctly (i.E., the caregiver ensures the side supports are fully locked), the side support cannot be lowered.The instructions for use (ifu; 04.Ba.08_13) for carevo include safety guidance, such as: "warning: to avoid the patient from falling out of the device make sure that all side supports are in a locked position.¿ "lift the opening handles and raise/lower the side support to the selected position until it locks and clicks into place." "make sure the patient¿s hips are centrally positioned over the flexi zone".In summary, it was concluded that the unintended opening of the side support resulted from an incorrect patient position on the device (the patient¿s leg was positioned outside the side support) combined with improper handling (closing the side support with only one hand and not verifying that both handles were securely locked).The carevo did not meet its performance specifications due to a missing part; however, this malfunction had no impact on the device¿s functionality.The event occurred during use with a patient.The complaint was assessed as reportable due to the allegation of a patient fall resulting in serious injury.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key24289477
Report Number3007420694-2026-00016
Device Sequence Number13113729
Product Code FSA
UDI-Device Identifier05055982787178
UDI-Public(01)05055982787178(11)190301
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberBAC1111-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight73 KG